It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • effexor

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-28-2006, 10:23 PM   #1
    supermom3
    Veteran
    (female)
     
    supermom3's Avatar
     
    Join Date: Mar 2005
    Posts: 365
    supermom3 HB User
    effexor

    Hi!

    Some nice person under mental health board told me to come here and I would get a lot more responses, so here I am!

    I was wondering if anyone out there has experienced occasional night sweating as a side effect from Effexor XR?

    I have dealt with this for several months, and last summer I went to the doctor about the night sweating, and she immeidately knew it was caused by the effexor, but knows I worry, so she ran a blood test - it came back normal.

    It's still annoying - she told me to cut back by 75 mg and see how I do - that sounds like a lot to cut back on at once, considering I take 225 mg a day!!!

    Any thoughts would be great!

    supermom3

     
    Sponsors Lightbulb
       
    Old 02-28-2006, 10:47 PM   #2
    MagicSunshine
    Inactive
    (female)
     
    Join Date: Feb 2006
    Location: Elkhart, IN, USA
    Posts: 484
    MagicSunshine HB User
    Re: effexor

    Hi,

    I'm not on the same AD that you're on, but I have learned that many of them have side effects. I think you have to ask yourself if you would rather stay on the higher dose and have the night sweats, or decrease and see how you do on the lower dose. If it gets too bothersome, your Dr. might try another AD or add one to the lower dose. Sometimes you really have to work with the AD's to get them right. I wish you luck and please let us know how you do. Take Care.....Connie

     
    Old 03-01-2006, 07:53 AM   #3
    supermom3
    Veteran
    (female)
     
    supermom3's Avatar
     
    Join Date: Mar 2005
    Posts: 365
    supermom3 HB User
    Re: effexor

    thanks, Connie!!!

    supermom3

     
    Old 03-01-2006, 09:12 AM   #4
    ladybuggy02
    Inactive
    (female)
     
    Join Date: Jan 2006
    Location: washington state. U.S
    Posts: 502
    ladybuggy02 HB User
    Re: effexor

    hi I've been on effexor xr for 3 1/2 yaers and yes the sweeting for me is very bad !!I'm 32 and they even checked me to see about early menopause !!! and it is the meds!. i'm on a very low dose right now( 37.5) and i still get the sweets at night.... i hope that going to a lower dose works for you!

     
    Old 03-01-2006, 09:37 AM   #5
    debdough
    Senior Member
    (female)
     
    debdough's Avatar
     
    Join Date: Feb 2006
    Location: Surrey in England
    Posts: 162
    debdough HB User
    Re: effexor

    Hi. I was on efexor xl for about six years. And yes the sweating was horrendous. Even just to mop the floor or make the bed it was awful. I used to say, 'I sweat more than a man on a building site'! My depression got worse and so the med's were changed yet again. Still going downhill there was yet another change but I also at that time last September found some inner strength to ask for space from everyone. Since then I have been on (not sure I'm allowed to say this) Ammitriptlyn and a low dose of tranq. Now I barely sweat at all. Apparently they found that a higher dose of this was more effective than a lower one. It is really trial and error with all meds. Good luck.debdough

     
    Old 03-01-2006, 02:48 PM   #6
    DaisyAlba
    Senior Member
    (female)
     
    DaisyAlba's Avatar
     
    Join Date: Oct 2005
    Location: Scotland
    Posts: 134
    DaisyAlba HB User
    Re: effexor

    When I spoke to my doc about the same problem he just srugged it off, but it's really uncomfortable!!!! For the first few months I got hot flushes during the day too, my gran went through early menopause but at 21 I hope that's still just a bit too early for it to be happening to me!!!!
    I just sleep with light bedding, it's my only option.

     
    Old 03-01-2006, 03:32 PM   #7
    ZoloftMan
    Senior Member
    (male)
     
    ZoloftMan's Avatar
     
    Join Date: Dec 2005
    Posts: 205
    ZoloftMan HB User
    Re: effexor

    Hey there (((Supermom3),

    I have been taking Effexor XL for 2 weeks now and did notice some sweating at first. However, not much so far. I take 75mg each morning and have been taking that dosage for 1 week. Maybe yours is because of the high dosage that you are taking.

    A question for you: What other side effects did you experience when you started taking Effexor XR? Did you feel like your old self at times and that started to feel weird at other times?

    Thanks,
    ZM

     
    Old 03-01-2006, 03:57 PM   #8
    supermom3
    Veteran
    (female)
     
    supermom3's Avatar
     
    Join Date: Mar 2005
    Posts: 365
    supermom3 HB User
    Re: effexor

    to daisy alba -

    Hi!

    Are you on Effexor - I assume you are, since you didn't mention otherwise - it's nice to know that others are experiencing this -

    thanks!

    supermom3

     
    Old 03-01-2006, 04:02 PM   #9
    supermom3
    Veteran
    (female)
     
    supermom3's Avatar
     
    Join Date: Mar 2005
    Posts: 365
    supermom3 HB User
    Re: effexor

    to Zoloft man -

    hi!

    It's hard to remember the first several weeks, months, etc., that I was on the Effexor, since I have been on it for 5-6 years now -

    I just know that it's helped a great deal with my OCD -

    I used to worry what others would think, (I only worry about what I think now , but then people started coming out of the "wood work", saying they were on Zoloft, Prozac, Effexor, Paxil, or whatever anti-depressant you can think of.

    I know a few people who are anti-medication and would rather live life suffering - not for me!

    I do have weird dreams once in a while and occasional nausea, but other than that, I'm great! (oh yeah, and the occasional nightsweating!)

    thanks and hang in there with the Zoloft!

    supermom3

    Last edited by supermom3; 03-01-2006 at 04:03 PM.

     
    Old 03-01-2006, 04:09 PM   #10
    trg247
    Senior Veteran
    (male)
     
    trg247's Avatar
     
    Join Date: Jan 2005
    Location: ontario
    Posts: 3,762
    trg247 HB Usertrg247 HB Usertrg247 HB User
    Re: effexor

    ever since I started taking effexor I have noticed an increase in sweating overall

    take care
    trg247
    __________________
    Major Depressive Disorder With Psychotic Features
    Post Traumatic Stress Disorder
    Borderline Personality Disorder
    Generalized Anxiety Disorder

    Current Meds
    Pristiq
    Cymbalta
    Seroquel
    Temazapam

     
    Old 03-01-2006, 04:09 PM   #11
    supermom3
    Veteran
    (female)
     
    supermom3's Avatar
     
    Join Date: Mar 2005
    Posts: 365
    supermom3 HB User
    thanks!!!

    Hi to Deb, ladybuggy, and Connie -


    thanks, girls, for your quick responses and comments - it eases my mind to know others experiences with the AD's!

    supermom3

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Effexor Withdrawals/Citalopram ChemicalW Depression 6 03-24-2008 08:06 PM
    EFFEXOR XR Withdrawal yazzer Panic Disorders 71 11-18-2006 08:21 AM
    Effexor Withdrawal - another survivor needs help! poady Depression 2 10-20-2006 05:14 PM
    Really want to switch from Effexor to?? bjeanne Depression 8 08-01-2006 07:46 AM
    Effexor Withdrawal Tips - Do's and Don'ts Sandalla Depression 725 07-09-2005 11:18 AM
    Help! How do I know if it's Effexor withdrawal or Wellbutrin side effects? DKScully Depression 11 01-12-2005 11:36 PM
    Zoloft- Effexor Help!! worrywort78 Depression 5 12-31-2004 11:16 PM
    Effexor XR-- has anyone had any GOOD experiences with it? Lady_Raven Depression 8 07-22-2004 05:20 PM
    Effexor-XR with an SSRI? Skorpion1971 Depression 3 12-25-2003 05:53 AM
    Lexapro vs. Effexor Radio Depression 2 11-24-2003 11:34 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:40 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!